How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Doctor
Category: OB GYN
Satisfied Customers: 28474
Experience:  MD
23744323
Type Your OB GYN Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

I am currently 1 week into my Min Ovral prescription. I have

Customer Question

Hi there,I am currently 1 week into my Min Ovral prescription. I have taken before. But just restarted.Last period start was 14 of May.
Started birth control 1 week ago (about 2 weeks into my cycle).I am going on my honeymoon in the Dominican Republic on the 13th of June (8 days away). However, I am getting some cramping on and off that feels like period cramps, my cervix is low and open, and when I swab around my cervix there is some old, some new blood. I (obviously) do not want to be bleeding at all over my honeymoon. We would be happy to use condoms. The only reason I started the pill was to ensure I wouldn't have my period. However, I am now getting concerned. If I were to stop taking the pill tomorrow, would I get my period within a few days? And is this my best option to ensure no bleeding? Your help would be appreciated.
Submitted: 10 months ago.
Category: OB GYN
Expert:  Dr Basu replied 10 months ago.

Hi there,
This is Dr Basu, experienced Internal Medicine Specialist.
I am here to address your concerns and provide great service.

You should continue with your pills.

Skip the sugar pills.

And start the new pack immediately.

Continue pills as long as you want to postpone you period.

You should be fine.
Best wishes,
It was my pleasure to help you today.
If I have answered all your questions, Please rate my response Excellent (click on the 5th star).
Please bookmark my profile for fast, reliable and authentic answers!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Customer: replied 10 months ago.
Hi Dr. Basu,I should do this even though I seem to be getting cramping and some spotting already only one week in? I don't want to bleed on my honeymoon.
Customer: replied 10 months ago.
I think you may have misread or read my question too quickly.
Customer: replied 10 months ago.
I'm wondering whether I should stop the pills now given my symptoms and hope bleeding stops by 8 days from now? Or whether to continue taking them?
Expert:  Dr Basu replied 10 months ago.

If you stop your pills now, you may not get the bleeding right away.

And bleeding may go on for several days when it starts.

So both are unpredictable.

To prevent such stress, we suggest you continue with your pills without stopping them.

This is a common practice to prevent periods for months.

Best wishes

Customer: replied 10 months ago.
Should I take 2 pills per day? Or just continue as I have been taking them?
Expert:  Dr Basu replied 10 months ago.

Continue as it is.

Skip the sugar pills.

Start new pack right away.

Best wishes

Related OB GYN Questions